Alert archive / Colorado / Tornado Warnings in 2006
Tornado Warning 16, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jul 4, 2006, 7:52 PM MDT for Arapahoe County, Colorado. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2006, 7:52 PM MDT (01:52 UTC)
- Expired
- Jul 4, 2006, 8:15 PM MDT
- In force
- 23 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Arapahoe County, CO
The radar
The Denver radar (KFTG), 20 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:55 PM MDT | TORNADO | 2 W Strasburg, CO | |
| Jul 4, 8:15 PM MDT | TSTM WND GST 70 | 7 Se Bennett, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2325 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KBOU 050152 TORBOU COC005-050215- /O.NEW.KBOU.TO.W.0016.060705T0152Z-060705T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DENVER CO 752 PM MDT TUE JUL 4 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * TORNADO WARNING FOR... CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO * UNTIL 815 PM MDT * AT 752 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 2 MILES WEST OF STRASBURG...OR ABOUT 33 MILES EAST OF DENVER. THIS STORM WAS MOVING SOUTH AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STRASBURG AND COUNTRY GARDENS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3975 10428 3975 10438 3963 10445 3963 10430 $$ GIMMESTAD
1 follow-up statement
000 WWUS55 KBOU 050205 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 805 PM MDT TUE JUL 4 2006 COC005-050215- /O.CON.KBOU.TO.W.0016.000000T0000Z-060705T0215Z/ ARAPAHOE CO- 805 PM MDT TUE JUL 4 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR CENTRAL ARAPAHOE COUNTY... AT 805 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED NEAR COUNTRY GARDENS...OR ABOUT 33 MILES EAST OF DENVER. THIS STORM WAS MOVING SOUTH AT 10 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STRASBURG AND COUNTRY GARDENS. WIND GUSTS TO 56 MPH WERE ALSO REPORTED WITH THIS STORM NEAR BENNETT. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3975 10428 3975 10438 3963 10445 3963 10430 $$ GIMMESTAD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jul 4, 3:05 PM MDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jul 4, 3:05 PM MDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 305 PM MDT TUE JUL 4 2006 .SHORT TERM DISCUSSION...VERY LITTLE CHANGE IS EXPECTED IN THE OVERALL PATTERN OVER THE NEXT 24 HOURS. THE UPPER RIDGE REMAINS IN PLACE OVER THE SOUTHWESTERN U.S. WITH MID-LEVEL SUB-TROPICAL MOISTURE ROTATING UNDERNEATH IT. THERE APPEARS TO BE AN EMBEDDED SHORT WAVE TROUGH AXIS OVER CENTRAL ARIZONA TODAY THAT WILL BE MOVING OVER COLORADO TOMORROW. THIS FEATURE MAY HELP TO ORGANIZE THE CONVECTIVE ACTIVITY TOMORROW AFTERNOON. IN THE MEANTIME...SLOW MOVING CONVECTION IS DEVELOPING AND MOVING OVER THE FORECAST AREA THIS AFTERNOON. MODERATE SOUTHEASTERLY SURFACE WINDS AND PRECIPITABLE WATER VALUES AROUND AN INCH WILL CONTINUE FUELING ADDITIONAL CONVECTIVE ACTIVITY THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL AMOUNTS COULD POSE A PROBLEM THROUGH THE EVENING IF ANY SHOWERS BECOME STATIONARY. HOWEVER...THERE ARE NO PARTICULAR FOCUSING MECHANISMS PRESENT THAT WOULD POINT TO ANY ONE AREA BEING FAVORED FOR HEAVY RAINFALL. HAVE THEREFORE NOT ISSUED ANY FLASH FLOOD WATCH HIGHLIGHTS. THE COPIOUS AMOUNTS OF MOISTURE MAY ALLOW SHOWER ACTIVITY TO CONTINUE PAST MIDNIGHT ON THE PLAINS. THEN... WITH THE APPROACH OF UPPER DYNAMICS TOMORROW MORNING...ACTIVITY COULD BE RE-GENERATING BEFORE MIDDAY. THE FORECAST OF PRECIPITATION WILL BE CONTINUOUS ACROSS THE FORECAST AREA THROUGH THE END OF THE SECOND PERIOD. .LONG TERM DISCUSSION...UPPER RIDGE PROGGED TO SHIFT EAST OVER THE TEXAS PANHANDLE BY 12Z THURSDAY...REMAINING RELATIVELY STATIONARY THROUGH SUNDAY. THIS FLOW SHOULD ALLOW A CONTINUATION OF SUBTROPICAL MOISTURE ACROSS THE CWA INTO THE WEEKEND...SHOWN BY MODEL CROSS SECTIONS. PRECIPITABLE WATER VALUES PROGGED TO BE OVER AN INCH ACROSS THE PLAINS THROUGH SATURDAY. SHOULD SEE A CONTINUATION OF MAINLY AFTERNOON AND EVENING CONVECTION...WITH THE MAIN THUNDERSTORM COVERAGE OVER THE MOUNTAINS AND FOOTHILLS. HARDPRESSED TO FIND ANY FEATURE WHICH WOULD FOCUS CONVECTION IN A SPECIFIC AREA. MODELS SHOW SOME WEAK QG ASCENT OVERNIGHT WEDNESDAY AND AGAIN FRIDAY NIGHT WHICH COULD KEEP SOME NOCTURNAL STORMS GOING. CURRENT GRIDS SEEM TO HAVE A HANDLE ON THINGS...WILL CHANGE LITTLE. WITH PRECIPITABLE WATER VALUES REMAINING OVER AN INCH...SOME STORMS HAVE POTENTIAL TO PRODUCE HEAVY RAIN. STORMS COULD ALSO BE SLOW MOVING DUE TO THE WEAK WINDS ALOFT. BUT SEVERE THREAT SHOULD REMAIN LOW. CURRENT TEMPERATURE GRIDS SEEM IN LINE WITH GUIDANCE...THOUGH GRIDS MAY BE A BIT TOO WARM SATURDAY. WILL LEAVE ALONE FOR NOW. FLOW ALOFT BECOMES A BIT MORE WESTERLY BY LATE SUNDAY WITH AIRMASS SLIGHTLY DRIER. THUS TREND TOWARD LESS STORM COVERAGE MONDAY AND TUESDAY STILL LOOKING REASONABLE. TUESDAY LOOKS TO BE THE DRIER DAY WITH SOME LINGERING CONVECTION OVER THE MOUNTAINS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KTCD/D-L
Hazardous weather outlook, Jul 4, 11:23 AM MDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1123 AM MDT TUE JUL 04 2006 COZ030>051-051200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1123 AM MDT TUE JUL 04 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WITH PERIODS OF HEAVY RAIN ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON. STRONG HEATING ACROSS THE PLAINS ALONG WITH INCREASING EASTERLY WINDS WILL HELP STORMS TO DEVELOP INITIALLY OVER THE FOOTHILLS AND EVENTUALLY OVER THE PLAINS. THE ATMOSPHERE REMAINS MOIST TODAY...THOUGH A BIT DRIER THAN YESTERDAY. LIGHT WINDS ALOFT WILL CAUSE STORMS TO BE SLOW MOVING... CAUSING THE MAIN THREAT OF HAZARDOUS WEATHER TO BE FROM HEAVY RAINFALL. PARTS OF DOUGLAS COUNTY AND WESTERN ELBERT COUNTY...BETWEEN SEDALIA...PARKER AND ELIZABETH...WILL BE ESPECIALLY SUSCEPTIBLE TO FLOODING IF HEAVY RAINS DEVELOP THIS AFTERNOON. THE THREAT OF LARGE HAIL IS LOW TODAY DUE TO THE WEAK WIND FLOW ALOFT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH SATURDAY AS LOW LEVEL UPSLOPE FLOW EAST OF THE CONTINENTAL DIVIDE WILL KEEP THE AIRMASS RELATIVELY MOIST AND UNSTABLE. DUE TO THE WEAK FLOW ALOFT IN THE ATMOSPHERE THE THREAT OF SEVERE THUNDERSTORMS WILL BE LOW. HOWEVER WITH WEAK WINDS ALOFT THE STORMS WILL BE SLOW MOVING AND MAY PRODUCE LOCALLY HEAVY RAINFALL IN SOME AREAS. SOME DRIER AIR MAY MOVE INTO THE AREA BY SUNDAY WITH THUNDERSTORM ACTIVITY BECOMING WIDELY SCATTERED DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. TCD/D-L
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:17 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 43 min |
| Jul 4, 9:03 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 57 min |
Nearby
Tornado Warnings in Colorado, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.